MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted, if explanted, give date: not applicable, as lens was not implanted.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that preloaded pcb00 device did not have an intraocular lens in the cartridge when surgeon went to implant.There was patient contact with the cartridge.Reportedly sutures were required during this procedure.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 8/1/2019.Device evaluation: the product was returned to the manufacturing site for evaluation.The returned pcb00 device was received in a plastic bag.The plunger was observed in advanced position.The plunger was gently pulled back and found locked and functional.The pcb00 device was observed under microscope and traces of viscoelastic and/or balanced salt solution were observed at the tip of the cartridge.Dfu z311134p dfu, tecnis itec preload pcb00, 1st revision a states to completely fill the viewing window of the pcb00 with ovd.The lens was observed stuck and overridden at the cartridge.There were no damages observed on the assembly.The reported complaint issue was not verified.No product quality deficiency was identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints related to this production order was conducted in the complaint system.The search revealed no additional investigation requests (ir) received for this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8863126
Report Number2648035-2019-00851
Device Sequence Number16850023
Product Code HQL
UDI-Device Identifier05050474558373
UDI-Public(01)05050474558373(17)211024
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer08/09/2019
10/25/2020
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date08/22/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005